MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926032250
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that foreign matter was found stuck on the stent.A 2.50 x 32 synergy ii drug-eluting stent was selected for use.However, when the physician attempted to load product onto wire, it was noted that there was something wrong with the stent.It felt like the stent was caught with some fiber/gauze.The device was never used inside the patient.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the stent delivery system was returned for analysis.A visual examination of the stent found no issues on the stent.There were no signs of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set equidistant between the proximal and distal markerbands.The crimped stent od (outer diameter) was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded on the distal balloon cones and were not subjected to positive pressure.A visual examination of the bumper tip showed no signs of damage.A visual and tactile examination found multiple hypotube kinks along several locations of the hypotube shaft.This type of damage is consistent with excessive force being applied on the delivery system.A visual and tactile examination of the outer and the inner lumen and mid-shaft section found no issues with the extrusion shaft.As part of analysis, the device was loaded on a recommended 0.014'' guidewire without resistance or issue.The bi-component bond showed no signs of damage or strain.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is not confirmed - returned as there was no evidence of either the alleged issue(s) or any defect which could have contributed to the event.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7578475
Report Number2134265-2018-05048
Device Sequence Number1523859
Product Code NIQ
UDI-Device Identifier08714729840336
UDI-Public08714729840336
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2018
Device Model NumberH7493926032250
Device Catalogue Number39260-3225
Device Lot Number0021212141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2018
Initial Date Received by Manufacturer 05/14/2018
Supplement Date Received by Manufacturer06/17/2018
Initial Report FDA Received Date06/07/2018
Supplement Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1